Ask a doctor

Can Botox Cause Eyebrow Hair Loss?

I am having terrible time since 1st time Juvederm and Botox. The first thing was horrible bruising that lasted 2.5 weeks, then the pillowing effected under the eyes. Then the drooping brow and eyelids. Now I just noticed day 25 my eyebrows are so very thin with a few balding patches? Is this a side effect of Botox? I am scared to get up each day and find something new.

Doctor Answers (9)

Loss of eyebrow is not likely related to Botox

+2

This is not likely a side effect of the Botox. It is possible that if the Juvederm or any other filler is injected close to or into a near by vascular supply of the eyebrow that it would cause skin or hair loss. Hopefully if this is the reason, it will be temporary. It is critical to choose your injector as potential side effects and undesirable consequences could be significant and prolonged.


Brookline Facial Plastic Surgeon
4.5 out of 5 stars 17 reviews

Thinning eyebrow

+2

I have not heard of Botox causing hair loss, but a possiblity si that the hematoma that you had may have put pressure on the skin and perhaps traumatized the hair follicles. Hopefully  this is temporary.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Eyebrow hair changes after aesthetic treatments

+1

Although the suggestions offered by panel members are possible, they are not likely.  We recommend visiting your primary physician to discuss your concerns as well as finding another practitioner for your Botox and filler treatments as it's apparent that you did not receive a satisfying outcome.

 

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Eyebrow hair loss after Botox

+1

Eyebrow hair loss is not a reported side effect of Botox or injection of fillers such a Juvederm. There are medical causes of eyebrow hair loss such as alopecia areata and thyroid disease. It sounds like you need to consult with a board-certified dermatologist to explore other possible causes. Good luck!

Dina D. Strachan, MD
New York Dermatologist
3.5 out of 5 stars 7 reviews

Hair loss follow BOTOX is not a reported complication.

+1

While I am the first person to be open to the possibility of an idiosyncratic reaction, this one has not ever been reported.  If your various side effects have taken their toll on your emotional well being, you might be pulling your eyebrow hair out without realizing it.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Adverse effects from Botox and Juvederm

+1

With all of the unusual and uncommon side effects you are describing it underscores the importance of choosing your physician injector very carefully. The risks of side effects such as these can hopefully be minimized by the skill and experience of your physician injector. It is a mistaken belief that cosmetic procedures such as these are a pure commodity rather than a service. Because of this mistaken belief, consumers sometimes seek out the lowest price and ask for a specific treatment. Always ask about the experience of the injecting physician and ask to see before and after pictures of patients they have personally injected.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Botox Does Not Cause Eyebrow Hair Loss

+1

Thinning or loss of eyebrow hair is not a reported side effect of neurotoxin (Botox, Dysport) injections into the forehead or glabellar area (between the eyebrows). In more than five years of injecting neurotoxins, I have personally never had a patient experience thinning or loss of the eyebrow hair.  If it persists, I would recommend you consult with your primary care physician to discuss possible etiologies (causes) of the thinning. When injected properly by a well-trained, board-certified dermatologist or facial plastic surgeon, neurotoxins are very safe and effective for dynamic wrinkling.  I am sorry that your first experience with Botox was not a good one.  

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

Botox and eyebrow loss

+1

Thinning of the eyebrows is not a side effect of neurotoxin administration. If this continues to occur, a visit to your PCP may be helpful to make sure you do not have an underlying medical issue going on.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

Can Botox Cause Eyebrow Hair Loss?

+1

Eyebrow hair loss secondary to Botox has never been reported. Swelling secondary to the injections probably caused the temporary drooping of the eyebrows and eyelids. Hopefully this swelling also led to a temorary hair loss. Although I'm not aware of any similar cases, I suggest you try the application of Latisse to your brows.  

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.